MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cardiac ablation procedure, ventricular fibrillation occurred on the first and second radiofrequency (rf) lesions of the cavotricuspid isthmus (cti) line, necessitating defibrillation each time.The procedure was switched to pulsed field (pf) ablation for the remaining lesions on the cti line, which proceeded without further issues.The case was completed.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the afr-00001 ablation catheter with lot number 0230018839 was returned and analyzed.During external visual inspection, no visible defects were seen.The catheter was functionally tested with test capital equipment.Testing for radiofrequency (rf) and pulsed field ablation did not show any errors and temperatures appeared normal.Mapping was able to be completed with the catheter as well.Cirris tester was used to run the shorts and mapping tests and the device had passing results.Breakout fixture was used but no shorts to the braid were identified.The clinical issue occurred during the procedure.There is no indication of a relation of the adverse event to the performance or a malfunction of the product.In conclusion, the catheter did not fail the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21283668
Report Number3012520654-2025-00009
Device Sequence Number12739811
Product Code QZI
UDI-Device Identifier00763000871741
UDI-Public00763000871741
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0230018839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age78 YR
Patient SexMale